Ask a doctor

Dents at Outer Corner of my Eyes (From Botox?)

I have been getting Botox injected for crows feet for only about a year. I now have noticed a shadow or "dent" where the Botox was injected. My sister, who never notices anything, mentioned it to me yesterday. She said it looked like a depression area on both sides right at the crows feet where they inject. So now instead of lines, I have dark shadows there. Is this something normal? Can filler be injected there? I always thought the area was too thin for filler?

Doctor Answers (5)

Dents at crows feet noticed after Botox

+1

I have never seen a dent after Botox but I wonder if an adjacent muscle which was not affected by the Botox is causing a bulge from over compensating, that makes the adjacent skin appear as a dent. Please see your doctor.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox for crow's feet

+1

Please return to your physician for assessment of your Botox injections to see if you need adjustments.  A thin filler can be used to soften crow's feet.  You should have your injections with an experienced dermatologist or plastic surgeon.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Botox around the eyes

+1

It's very difficult to answer this question without seeing a photo, but from what you are describing, it sounds like you need to follow up with your provider. There are a number of reasons this "shadow" or "dent" occurred and it first needs proper evaluation before considering further treatment. You can place dermal fillers around the eyes, just be sure you are having a well-trained injector perform this for you and discuss your expectations and potential complications.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 144 reviews

You might also like...

Dents after Botox

+1

I don't think Botox injections themselves caused dents, but rather a temporary puckering and/or shadowing of the skin. Best to make sure your physician is highly trained (e.g. dermatologist or plastic surgeon) in Botox to avoid this problem.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

Botox for crow's feet

+1

Although I do not have a picture of your eyes I believe I understand what may have happened.  Sometimes this bunching can happen if the Botox is place too far lateral or possibly not far enough inferiorly. This can be easily addressed by another small treatment by your doctor.  I would suggest that you show your doctor and he/she can make a small correction.

Good Luck.

Robert F. Gray, MD, FACS

Robert F. Gray, MD
Bay Area Facial Plastic Surgeon
3.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.